Alert archive / New York / Flash Flood Warnings in 1995
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 16, 1995, 8:19 PM EDT for Delaware County, Otsego County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1995, 8:19 PM EDT (00:19 UTC)
- Expired
- Jul 16, 1995, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Delaware County, NY, Otsego County, NY
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 0.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 170022 FFWBGM NYC025-077-170315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 819 PM EDT SUN JUL 16 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN CENTRAL NEW YORK ...NORTHERN DELAWARE COUNTY...SOUTHERN OTSEGO COUNTY THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OVER SOUTHERN OTSEGO AND NORTHERN DELAWARE COUNTIES...WITH MORE THUNDERSTORMS ABOUT TO MOVE INTO THE AREA. DOPPLER RADAR INDICATES OVER 3.5 INCHES OF RAIN HAS FALL ACROSS THE WARNING AREA SINCE 530 PM...WITH MORE APPROACHING. SMALL STREAMS WILL RISE VERY QUICKLY WITH THE HEAVY RAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. EG R
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:55 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 1:55 PM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT SUN JUL 16 1995 LOW IN MICH MOVES NE INTO CAN SHORTWV INTENSIFIES AS IT MOVES EAST. MOST OF THE PVA MOVES NORTH OF THE FCST AREA. COLD FRONT MOVES THROUGH EARLY TUESDAY. MDLS SURE PROMISE SOME RAIN IN THE NEXT 36 HRS. WE REALLY NEED SOME SHORT TERM MOISTURE RELIEF...IF I MISS I KNOW I WILL HERE ABOUT IT. MOS IS NR 80 POP TNT ELM/BGM...PREFER TO STAY LIKELY/CHANCE. I DO NOT SEE ANYTHING FIRING OFF TO THE WEST...VRY QUIET ATM. 88D IS PICKING UP SPRINKLES BUT THESE APPEAR TO BE STAYING N OF FINGER LAKES. SAT LOOP ALSO IS KEEPING THE MAJORITY OF THE CLOUD COVER TO THE N. FOLLOWED MOS TEMPS CLOSE. .BGM...NONE 2 CHIARAMONTE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:16 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 59 min |
| Jul 17, 4:03 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 57 min |
| Jul 17, 4:11 PM EDT | Flash Flood Warning | BGM | Otsego | 2 hr |
| Jul 17, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 60 min |
| Jul 17, 5:22 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 68 min |
Nearby
Flash Flood Warnings in New York, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.